Alert archive / Nebraska / Fire Weather Watches in 2012
Fire Weather Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Mar 4, 2012, 3:00 PM MST for 12 counties in Nebraska. It took effect at Mar 5, 2012, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 3:00 PM MST (22:00 UTC)
- In effect from
- Mar 5, 2012, 11:00 AM MST
- Expired
- Mar 5, 2012, 3:20 AM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS83 KLBF 042200 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CST SUN MAR 4 2012 ...EXTREME FIRE DANGER MONDAY AFTERNOON... .STRONG WEST AND SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY PERCENTAGES WILL COMBINE WITH DRY FUELS MONDAY AFTERNOON TO PRODUCE EXTREME FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN NEBRASKA. SPRING LIKE TEMPERATURES IN THE 60S WITH DEW POINT VALUES NEAR 20...WILL RESULT IN RELATIVE HUMIDITY VALUES AROUND 15 PERCENT DURING THE AFTERNOON. NEZ204-210-219-050600- /O.NEW.KLBF.FW.A.0002.120305T1800Z-120306T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS- 400 PM CST SUN MAR 4 2012 /300 PM MST SUN MAR 4 2012/ ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA AND THE SOUTHEAST PANHANDLE OF NEBRASKA... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT MONDAY AFTERNOON. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...DRY VEGETATION WILL COMBINE WITH THESE WEATHER CONDITIONS TO PROMOTE EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MASEK HTTP://WEATHER.GOV/LBF
2 follow-up statements
898 WWUS83 KLBF 042330 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 PM CST SUN MAR 4 2012 ...EXTREME FIRE DANGER MONDAY AFTERNOON... .LOW RELATIVE HUMIDITY COMBINED WITH GUSTY WESTERLY WINDS AND DRY FUELS WILL LEAD TO THE POSSIBILITY OF CRITICAL FIRE CONDITIONS ACROSS THE EASTERN NEBRASKA PANHANDLE AND SOUTHWESTERN NEBRASKA ON MONDAY AFTERNOON. NEZ204-210-219-051130- /O.CON.KLBF.FW.A.0002.120305T1800Z-120306T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS- 530 PM CST SUN MAR 4 2012 /430 PM MST SUN MAR 4 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA AND THE SOUTHEAST PANHANDLE OF NEBRASKA... A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...DRY VEGETATION WILL COMBINE WITH THESE WEATHER CONDITIONS TO PROMOTE EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/LBF
413 WWUS83 KLBF 051020 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 420 AM CST MON MAR 5 2012 NEZ204-210-219-051130- /O.CAN.KLBF.FW.A.0002.120305T1800Z-120306T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS- 420 AM CST MON MAR 5 2012 /320 AM MST MON MAR 5 2012/ ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FIRE WEATHER WATCH. THE LATEST GUIDANCE SUPPORT A SMALL AREA OF CRITICAL FIRE DANGER TODAY ACROSS THE EASTERN PANHANDLE WITH WINDS GUSTING TO 25 MPH. ELSEWHERE WINDS GUST TO 25 MPH BUT RELATIVE HUMIDITY IS EXPECTED TO BE BETWEEN 15 AND 20 PERCENT. THUS CONDITIONS DO NOT SUPPORT CRITICAL FIRE DANGER. THE FIRE WEATHER WATCH IS CANCELLED. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Mar 4, 2:38 PM MST, 22 minutes earlier.
Area forecast discussion, Mar 4, 2:38 PM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CST SUN MAR 4 2012 .SYNOPSIS... SURFACE LOW PRESSURE ASSOCIATED WITH A FAST MOVING CLIPPER SYSTEM ALREADY MOVING INTO SOUTHERN MISSOURI WITH TRAILING COLD FRONT NEAR THE NEBR/KANSAS BORDER AT 20Z. VERY WINDY ACROSS PARTS OF WESTERN NEBRASKA. STRONGEST WINDS ACROSS EASTERN AREAS. WINDS ALREADY DIMINISHING ACROSS THE NORTHWEST AS SURFACE HIGH BUILDS IN. && .DISCUSSION... SHORT TERM...THROUGH WEDNESDAY. ZONAL FLOW WILL BUILD ACROSS THE NORTHERN AND CENTRAL PLAINS LATE TONIGHT INTO MONDAY AND USHER IN STRONG WARM AIR ADVECTION. MODEL GUIDANCE INDICATES H85 TEMPERATURES ACROSS SOUTHWEST NEBRASKA NEAR 14C BY LATE MONDAY AFTERNOON. WEST TO SOUTHWEST WINDS AND SUNNY SKIES TO BRING HIGHS TO NEAR 70 AT IML AND NEAR 60 AT ONL AND VTN. FIRE CONCERNS AS RELATIVE HUMIDITY VALUES APPROACH CRITICAL LEVELS. A FIRE WEATHER WATCH TO BE ISSUED FOR ALL 3 ZONES. REFERENCE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. H85 THERMAL RIDGE WILL BE MAXIMIZED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON TUESDAY...WITH H85 TEMPERATURES 14 TO 19C. THIS SHOULD TRANSLATE TO HIGHS FROM UPPER 60S FAR NORTH TO MID 70S SOUTHWEST. AGAIN SOUTHERLY RETURN TO INCREASE IN THE AFTERNOON AS LOW PRESSURE DEEPENS IN NEBR PNHDL IN RESPONSE TO A GREAT BASIN TROUGH. FIRE ZONES 204...210...219 AND POSSIBLY SOUTHERN PORTIONS OF 206 MAY EXPERIENCE RED FLAG CONDITIONS. REFERENCE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. AS UPPER TROUGH ADVANCES ON THE NORTHERN AND CENTRAL PLAINS TUESDAY NIGHT...A STRONG COLD FRONT WILL ACCOMPANY THE TROUGH AND BRING AN END TO THE PLEASANT WEATHER CONDITIONS. A CHANCE FOR RAIN/SNOW SHOWERS NORTHWEST AFTER MIDNIGHT. FOR WEDNESDAY...A SLIGHT CHANCE SNOW SHOWERS NORTHWEST AND RAIN SHOWERS SOUTHEAST IN THE MORNING...CONTINUED AFTERNOON SNOW SHOWERS WITH RAIN/SNOW SHOWERS SOUTHEAST. HIGHS FROM UPPER 30S NORTHWEST TO LOWER 40S SOUTHEAST. LONG RANGE...WEDNESDAY NIGHT THROUGH SUNDAY. SOUTHWARD SAGGING COLD FRONT AND ADVANCING UPPER TROUGH SHOULD BRING DRY CONDITIONS WEDNESDAY NIGHT...ALTHOUGH MAINLY CLOUDY SKIES MAY PERSIST. THE LONG RANGE SOLUTIONS VARYING GREATLY REGARDING FORECAST TRACK OF CUTOFF LOW INITIALLY ACROSS AZ/NM WED NIGHT. CURRENT EXTENDED GRID PROCEDURE PLACES SLIGHT CHANCE POPS FOR -RA SUNDAY. TIMING COULD COME AS EARLY AS FRIDAY NIGHT/SATURDAY PER ECMWF 12Z SOLUTION. TEMPS LOOK REASONABLE IN THE UPPER 40S THURSDAY...TO UPPER 50S WEST AND LOWER 50S EAST BY SATURDAY/SUNDAY. && .AVIATION... MAINLY VFR CONDITIONS THE NEXT 24 HOURS. WEAK DISTURBANCE MOVING SOUTHEAST ACROSS THE CENTRAL PART OF THE STATE TODAY. LOCALLY A BRIEF SPRINKLE IS POSSIBLE THIS AFTERNOON...ALONG A SWATH FROM KIEN...THRU KTIF...TO KBBW. CIGS MAY BRIEFLY DROP TO HIGH MVFR...AROUND BKN025...WITHIN THE SPRINKLES. WAVE EXITS EARLY THIS EVENING WITH DECREASING CLOUDS OVERNIGHT...BECOME CLEAR BY MORNING. NORTHWEST WINDS WILL BE GUSTY THROUGH EARLY EVENING...25 KTS TO 35 KTS WITH GUSTS TO 45 KTS. WINDS DIMINISH QUICKLY THIS EVENING WITH THE LOSS OF HEATING...BECOMING LIGHT OVERNIGHT. SOUTH WINDS AROUND 10KTS DEVELOP IN THE MORNING. && .FIRE WEATHER... WARM FRONT PUSHES ACROSS THE AREA TOMORROW MORNING...AND WILL PUSH HIGH TEMPERATURES WELL INTO THE 60S. SOUTHWEST NEBRASKA AND THE SOUTHEAST PANHANDLE WILL SEE DRY CONDITIONS DEVELOP DURING AFTERNOON WHICH WILL DROP MIN RH VALUES TO AROUND 15 PERCENT. THE PANHANDLE WILL SEE BREEZY WEST WINDS...WHILE SW NEB WILL SEE MORE SOUTHWEST WINDS...GUSTING CLOSE TO 25 MPH. THIS COMBINATION IS MARGINAL...HOWEVER FUELS ARE DRY AND RESULTS IN NEAR CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH WILL BE ISSUED FOR MONDAY. WARMER CONDITIONS FOR TUESDAY...HOWEVER WINDS MAY NOT BE AS STRONG. WILL REEVALUATE TOMORROW FOR POSSIBLE HEADLINE FOR TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH MONDAY AFTERNOON FOR NEZ204-210-219. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ006>010-026>029- 038. && SHORT TERM/EXTENDED...ROBERG AVIATION/FIRE WEATHER...MASEK
Hazardous weather outlook, Mar 4, 2:59 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CST SUN MAR 4 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-052200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CST SUN MAR 4 2012 /259 PM MST SUN MAR 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER NORTH CENTRAL AND CENTRAL NEBRASKA EARLY THIS EVENING. WINDS WILL DIMINISH QUICKLY AROUND SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WARM FRONT WILL PUSH ACROSS THE AREA MONDAY MORNING...RESULTING IN UNSEASONABLE WARM AND VERY DRY AIR ACROSS THE AREA MONDAY AND TUESDAY. BREEZY WEST TO SOUTHWEST WINDS ACROSS THE REGION WILL PRODUCE CRITICAL FIRE DANGER BOTH MONDAY AND TUESDAY AFTERNOON. THE AREA OF CONCERN WILL DEPEND ON THE EASTWARD PROGRESS OF THE DRY AIR...WITH THE HIGHEST RISK ACROSS WEST CENTRAL AND SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Mar 4, 11:23 AM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1223 PM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM NON-TSTM WND GST ELLSWORTH 42.06N 102.29W
03/04/2012 M43 MPH SHERIDAN NE DEPT OF HIGHWAYS
&&
JAHSENMALocal storm report, Mar 4, 11:25 AM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 PM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM NON-TSTM WND GST DUNNING 41.83N 100.10W
03/04/2012 M50 MPH BLAINE NE DEPT OF HIGHWAYS
&&
JAHSENMALocal storm report, Mar 4, 11:28 AM MST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 PM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM NON-TSTM WND GST BREWSTER 41.94N 99.87W
03/04/2012 M47 MPH BLAINE NE DEPT OF HIGHWAYS
&&
JAHSENMALocal storm report, Mar 4, 11:29 AM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 PM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM NON-TSTM WND GST ONEILL 42.46N 98.65W
03/04/2012 M45 MPH HOLT NE AWOS
&&
JAHSENMALocal storm report, Mar 4, 11:31 AM MST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM NON-TSTM WND GST 12 W BIG SPRINGS 41.06N 102.31W
03/04/2012 M48 MPH DEUEL NE DEPT OF HIGHWAYS
&&
JAHSENMALocal storm report, Mar 4, 11:43 AM MST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 PM CST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 6 ESE OSHKOSH 41.38N 102.24W
03/04/2012 M45 MPH GARDEN NE MESONET
&&
JAHSENMANearby
Fire Weather Watches in Nebraska, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.